MAUDE Adverse Event Report: CORDIS US CORP MYNX CONTROL; DEVICE, HEMOSTASIS, VASCULAR

CORDIS US CORP MYNX CONTROL; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number MX5060
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the sealant slit of a 5f mynx control vascular closure device (vcd) split and although insertion was attempted, resistance was felt and the device could not be completely inserted.There was no reported patient injury.The device was removed and another mynx device was used successfully to achieve hemostasis.The user was potentially untrained.The procedure was an embolization performed using a retrograde approach.The deployer was in training with the mynx device.A cordis avanti sheath introducer was used; lot and catalog numbers were not available.The femoral artery suitability was verified on angiography, including insertion angle, and vessel diameter was verified to be greater than or equal to 5 mm.There was no vessel tortuosity and little peripheral vascular disease or calcium at the puncture site.The device was stored and prepared according to the instructions for use.The device is being returned for evaluation.Addendum: the sealant was found exposed from the sealant sleeves.
 
Additional Manufacturer Narrative
As reported, the sealant slit of a 5f mynx control vascular closure device (vcd) split and although insertion was attempted, resistance was felt and the device could not be completely inserted.There was no reported patient injury.The device was removed and another mynx device was used successfully to achieve hemostasis.The user was potentially untrained.The procedure was an embolization performed using a retrograde approach.The deployer was in training with the mynx device.A cordis avanti sheath introducer was used; lot and catalog numbers were not available.The femoral artery suitability was verified on angiography, including insertion angle, and vessel diameter was verified to be greater than or equal to 5 mm.There was no vessel tortuosity and little peripheral vascular disease (pvd) or calcium at the puncture site.The device was stored and prepared according to the instructions for use (ifu).One non-sterile 5f mynx control vascular closure device (vcd) was returned for investigation.Visual inspection of the device showed that button 1 was not depressed, and button 2 was not depressed.The stopcock was found open, with a cordis mynx syringe attached to the unit.The sealant was exposed but still mounted on the unit delivery shaft.Regarding the condition of the sealant sleeves, a severely frayed/split/torn condition was observed.The catheter sheath introducer (csi) was not returned for this evaluation.The balloon was deflated, and the core wire was present, while the atraumatic tip did not present any damage or abnormal condition.No additional anomalies were observed during this analysis.A dimensional analysis of the slit of the sealant sleeves could not be executed due to the severely frayed/split/torn condition of the sealant sleeves.The catheter working length was verified and noted to be within the defined parameter.The dimension was obtained using a calibrated ruler.A simulated deployment test evaluation to ensure functionality was performed.The unit worked as intended, deploying the sealant and retracting the balloon respectively.After the tension indicator was aligned by pulling the distal tip in the distal direction, button 1 and button 2 were depressed in the instructed sequence.Verification of compatibility with the sheath per the device ifu could not be completed, as no csi was received.Furthermore, the attempt to perform the insertion/withdrawal test using a lab sample was unsuccessful due to the severely frayed/split/torn condition of the sealant sleeves.The reported event of ¿sealant sleeves (cartridge assembly)-frayed/split/torn¿ was observed through analysis of the returned device.Additionally, a condition was noted with the returned device of ¿mynx control system-deployment difficulty-premature¿ due to the exposed sealant from the frayed/split/torn sleeves.The exact cause of the observed conditions could not be conclusively determined during product evaluation.Based on the information available for review and product analysis, it is difficult to determine what factors may have contributed to the issue experienced.However, procedural/handling factors (such as using excessive force during insertion, incorrect insertion angle, and/or not supporting the distal end during insertion into the sheath) possibly contributed to the damaged condition of the sealant sleeves, the impedance experienced during insertion, and the subsequent premature exposure of the sealant, especially since the user was in training at the time of use.Also, the condition of the sheath (which was not returned for analysis) possibly contributed to the issue experienced.It should be noted that the mynx control device is manufactured with a slit at the end of the catheter cartridge tubing.The outer sleeve assembly is assembled with 2 side slit overlapping outer sleeves.The sealant is placed right under the outer sleeve assembly and is protected from exposing prematurely.The slits on the outer sleeve assembly are designed to decrease unsheathing force and increase deployment reliability.Refer to the diagram of the mynx control vcd within the ifu displaying the sealant sleeve with slit.If the outer sleeve is damaged/shredded during prepping phase and/or insertion into the sheath, it could cause the sealant to be exposed/swollen prematurely and/or obstruct the device path and prevent the device from being inserted into the procedural sheath.As warned in the ifu, which is not intended as a mitigation, ¿do not use if components or packaging appear to be damaged or defective or if any portion of the packaging has been previously opened.¿ additionally, the ifu states ¿step 1: position balloon, insert the mynx control vcd into the procedural sheath through the sheath valve.Advance the catheter until the sheath catch nears the hub of the sheath.Rotate the sheath catch as needed to hook onto the side port of the procedural sheath.¿ neither the product analysis, nor the information available for review suggests that the failures observed could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
MYNX CONTROL
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
5452 betsy ross drive
santa clara, CA 95054
7863138372
MDR Report Key24859295
Report Number3004939290-2026-00419
Device Sequence Number18459467
Product Code MGB
UDI-Device Identifier20862028000424
UDI-Public(01)20862028000424(17)270818(10)F2523002
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX5060
Device Lot NumberF2523002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F AVANTI SHEATH.
Patient Age39 YR
Patient SexMale
Patient Weight82 KG